MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the false low advia centaur xp intact parathyroid hormone (ipth) result on a dilution sample is unknown, and appears to be sample specific due to a possible unknown interferent.The customer's quality control results were acceptable at the time of event.The customer had a different patient sample that was high for ipth (>1900 pg/ml), and the auto dilution (1:5) result (3406.5 ng/ml) was acceptable.The customer performed a manual dilution (1:5) of this different patient sample for additional troubleshooting, and the result comparison of the auto dilution (3406.5 ng/ml), and manual dilution (2709.5 pg/ml) was considered to be acceptable (20.46% difference).There is no known interference with the medications the patient is taking, and there is no patient sample available for further investigation.The customer has declined a customer service visit by siemens.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." the instrument is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
A false low advia centaur xp intact parathyroid hormone (ipth) result was obtained on a dilution sample, and considered discordant compared to a high neat result.The customer performed repeat ipth testing, and the neat result was high compared to a lower dilution result.The same sample was re-centrifuged, repeat ipth testing performed, and the results were similar.Another sample aliquot from the same patient was tested, and the ipth results were similar.The high ipth result was reported to the physician, and considered to be the correct result.The reported result was not questioned by the physician.Patient treatment was not altered or prescribed or adverse health consequences due to the discordant advia centaur xp ipth result.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6870217
Report Number1219913-2017-00194
Device Sequence Number1354311
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number056366
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1